Alert archive / South Dakota / Flash Flood Warnings in 2003
Flash Flood Warning 7, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jun 23, 2003, 11:14 AM CDT for Roberts County, South Dakota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2003, 11:14 AM CDT (16:14 UTC)
- Expired
- Jun 23, 2003, 1:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Roberts County, SD
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2802 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KABR 231614 FFWABR SDC109-231815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1114 AM CDT MON JUN 23 2003 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... ROBERTS COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 115 PM CDT * AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL OVER THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. YOU CAN ALSO VISIT OUR INTERNET SITE AT HTTP://WWW.CRH.NOAA.GOV/ABR FOR EVEN MORE WEATHER INFORMATION. $$ MCNULTY
1 follow-up statement
000 WGUS73 KABR 231813 FFSABR SDC109-231830- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 113 PM CDT MON JUN 23 2003 ...THE FLASH FLOOD WARNING FOR ROBERTS COUNTY HAS EXPIRED... AT 113 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORMS THAT PRODUCED THE FLOODING HAVE ENDED...AND FLOODING WAS NO LONGER OCCURRING. $$ MCNULTY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 9:50 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 23, 9:50 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 950 AM CDT MON JUN 23 2003 .SHORT TERM...TODAY NO UPDATE...CURRENT FORECAST HOLDING UP. SOME THUNDERSTORMS ARE BACKBUILDING ALONG THE COLD FRONT AND OLD OUTFLOW BOUNDARY OVER MARSHALL...DAY...AND CLARK COUNTIES. FRONT TAIL EXTENDS BACK TO JUST EAST OF PIERRE. WIND DIRECTIONS INDICATE PIERRE AND MOBRIDGE ARE BEHIND COLD FRONT...WHILE ABERDEEN IS JUST INSIDE THE DISCONTINUITY AREA AND MAY BE MORE INFLUENCED BY OUTFLOW THAN FRONTAL CHARACTERISTICS. WILL HAVE 18Z BALLOON AGAIN TODAY SINCE INSIDE A SPC MODERATE/SLIGHT REGION. MCNULTY .ABR...FLOOD WATCH FOR FAR NORTHEASTERN ZONES THIS AFTERNOON AND TONIGHT.
Hazardous weather outlook, Jun 23, 5:20 AM CDT, 5 hours 54 minutes before
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-241015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 520 AM CDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A NEARLY STATIONARY FRONTAL BOUNDARY OVER EASTERN SOUTH DAKOTA WILL LIKELY BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AGAIN THIS AFTERNOON AND EVENING...ESPECIALLY IN AN AREA ALONG A LINE FROM ABERDEEN TO REDFIELD EASTWARD TO THE MINNESOTA BORDER. SOME OF THESE STORMS MAY BE SEVERE AND MAY CONTAIN VERY HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT FOR ROBERTS...GRANT...BIG STONE AND TRAVERSE COUNTIES WHERE HEAVY RAIN ALSO OCCURRED SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOIST AND UNSTABLE CONDITIONS OVER THE UPPER MIDWEST WILL ALLOW THE CHANCE OF THUNDERSTORMS TO CONTINUE TUESDAY AND TUESDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY OR TONIGHT...MAINLY EAST OF A LINE FROM ABERDEEN TO REDFIELD. PARKIN
In the hours before
Local storm report, Jun 23, 9:34 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
934 AM CDT MON JUN 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 AM TORONTO SD 1.00 INCH HAIL
06/23/03 DEUEL
NDMLocal storm report, Jun 23, 9:44 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
944 AM CDT MON JUN 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 AM 7 E BRANDT SD .75 INCH HAIL
06/23/03 DEUEL
NDMLocal storm report, Jun 23, 10:06 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1006 AM CDT MON JUN 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1002 AM 1.5 NE GARDEN CITY SD .75 INCH HAIL
06/23/03 CLARK
NDMThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:20 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 25 min |
| Jun 23, 9:59 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington | 46 min |
| Jun 23, 10:23 AM CDT | Severe Thunderstorm Warning | ABR | Day | 67 min |
| Jun 23, 10:43 AM CDT | Severe Thunderstorm Warning | ABR | Marshall, Roberts | 62 min |
Nearby
Flash Flood Warnings in South Dakota, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.